Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suffering from SLE. Gained weight after taking medications. Having white stool. Should I be concerned?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
Hi, I am suffering from SLE and have taken upto 80mg-10mg of Omnacortil for 4 years till last XXXXXXX end. My medicines are discontinued but I have gained much weight due to the medicines. How do I reduce it now? And I am also having white stool since some days. Should it be a matter of concern?
Posted Wed, 22 Aug 2012 in Lupus
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
The weight gain due to chronic steroid intake is a common problem. This is mostly reversible after stopping steroids and doing some lifestyle modifications.
Weight loss is a long term commitment, there are no short cuts.
You have to work really hard for this.
There are main three pillars of weight loss plan.
1. Diet Planning
2. Exercise
3. Drugs if needed.
>First of all visit a dietician who can plan your diet well as per your need and life style.
>Do regular exercise about 30-45 minutes in a day on most days of the week.
Pale or white stool may result due to malabsorption syndrome and post gastrointestinal viral infections or a liver problem. You need to get the cause investigated under the guidance of a physician.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Suffering from SLE. Gained weight after taking medications. Having white stool. Should I be concerned? 43 hours later
Thanks you so much doctor.
I also wanted to ask you that I feel I forget things many times which I consciously try to remember. I am a C.A. student and I am not able to remember things which I need to. Is it because of the medications that I took? At times I forget the entire slot that has occurred with me.
Answered by Dr. Praveen Tayal 6 hours later
Thanks for writing again.
The steroids do not cause any impairment of the memory like you are having. Excessive stress and anxiety can be possible causes. You can try some anti anxiety drugs after consulting your physician.
Meanwhile try to keep your mind busy with reading, crosswords, search a word and by playing Scrabble.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor